MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A peritoneal dialysis (pd) patient stated the end of the catheter fell off and was now open during dwell 3 of 4 of treatment.The patient was not connected at the time of the call and the reported issue was not a result of the supplies.The patient knew how to perform manuals.The patient was recommended getting in touch with the peritoneal dialysis registered nurse (pdrn) or going to the hospital.The patient cancelled treatment on their own.Upon follow-up, the pdrn stated the catheter extension set disconnected off from the patient's pd catheter during treatment, causing a fluid leak to occur.The pdrn suspected the patient may have inadvertently twisted off the extension set at the luer-lock end from the pd catheter adapter but was unable to confirm this.The patient immediately clamped off the extension set and pd catheter and contacted the pdrn, who advised for the patient to go to the emergency room and received a replacement baxter extension set in order to dialyze while at the hospital.The patient was prescribed antibiotics via vancomycin while at the er (route, dose, frequency, and duration not provided).The patient was not formally admitted to the hospital and returned home that afternoon.Per pdrn the patient came back into the clinic the following morning and had the extension set replaced with a fresenius 18" extension set and per medical director's (md) direction was provided with another round of antibiotics via vancomycin while at the er (route, dose, frequency, and duration not provided).Per pdrn the patient has remained asymptomatic and has resumed treatment using the cycler and replacement extension set without further issue.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19566948
Report Number0008030665-2024-00542
Device Sequence Number6141032
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS CYCLER SET; FRESENIUS CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; PD SOLUTION; PD SOLUTION
Patient SexUnknown